Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having headache and jaw pain. Getting worse. Irregular heartbeat. Taking Synthroid. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I've been having headaches for about 4 days and they are getting worse. They are particularly bad when lying down. I thought it was a dental issue and also jaw pain.
Posted Sat, 22 Jun 2013 in General Health
Answered by Dr. Robert Galamaga 20 minutes later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations.

Headaches are very common and there can be several different possible causes.

One of the most common causes of headache is muscle tension. This type of headache typically originates from the neck coming forward to the scalp. In your case I doubt this is the primary cause.

Another possible cause of the headache which you report could be elevated blood pressure. I would recommend that you have your blood pressure checked in order to see if this might be a possible explanation for the symptoms you are experiencing.

Also sinus infections can cause headaches similar to what you describe. Again this would probably be something you need to see your doctor to evaluate.

Since you have had symptoms for several days I think it would be wise for you to see your doctor for a full consultation and physical examination.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Having headache and jaw pain. Getting worse. Irregular heartbeat. Taking Synthroid. What to do? 11 minutes later
My blood pressure is fine, it was very recently checked. I have no symptoms of a sinus infection at this time. My biggest concern was that I am losing sleep because I have to sleep sitting up and if I move my head slightly I get awakened with a pounding headache. It's much improved when I get up. I am not having any particular stress right now, but I'm wearing a dental mouth guard because prior to retirement (clinical pharmacist) I was grinding my teeth under stress. I do notice when I get up, even after using an OTC mouth guard that my bite is slightly off, so I'm thinking TMJ may be an issue. I have a dental appointment tomorrow.
Answered by Dr. Robert Galamaga 3 hours later
Hello and thank you for the additional information.

It is certainly possible that inflammation in the area of your temporomandibular joint could be contributing to your headache. Your dentist will be a will to evaluate your temporomandibular joint to see if there is anything suspicious going on which might explain this.

I would say that if your dentist is not impressed that this is the case that you should certainly see your good evaluation.

I can certainly appreciate that this situation is causing a significant Tigrillo frustration and anxiety especially if this is affecting your ability to sleep. Loss of sleep tends to heighten the severity of problems like this.

Please keep me posted of any changes in your symptoms as well as the impression of your dentist as we continue to work on improving this situation for you.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor